iCliniq logo

Ask a Doctor Online Now

HomeAnswersFitness Expertweight lossWould you please suggest any medicine to reduce weight?

Suggest me any medicine and guide me reduce weight.

Suggest me any medicine and guide me reduce weight.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Suneetha B S

Medically reviewed by

iCliniq medical review team

Published At May 23, 2017
Reviewed AtFebruary 2, 2024

Patient's Query

Hi,

I am 20 years old. My weight is 65 kg. My height is 5' 5". I want to lose my weight about 4 to 5 kg. Please suggest me any medicine to reduce weight.

Answered by Dr. Suneetha B S

Hi,

Welcome to icliniq.com.

  • You can lose weight by reducing your intake of oily food and sweets.
  • It is also important to space your meals in such a way that you have more frequent, small meals (and not heavy meals).
  • Regular physical exercise in the form of some cardio and strength training will make you fit and strong.
  • Sleep and hydration are equally important when you try to lose weight.
  • Ensure that you take lots of fluids and that you get at least 6-8 hours of sleep per day.

Medicine to lose weight: As a doctor, I never really recommend my patients to take medicines to lose weight. Only one drug is approved for use in India- Orlistat. If you really want to take it, you can take tablet Orlistat 60mg thrice a day (after your 3 major meals). As I have seen in practice and also research results say that orlistat does not produce too much change in weight. It shows just a small percentage of weight loss when coupled with low-calorie diet and exercise.

And Orlistat has its own share of side effects:

  • Fatty/oily stool, oily spotting, intestinal gas with discharge, a feeling of needing to have a bowel movement right away, increased number of bowel movements, or poor bowel control.
  • Rare but serious side effects can occur: symptoms of liver disease (such as persistent nausea/vomiting, severe stomach/abdominal pain, dark urine, yellowing eyes/skin), symptoms of kidney stones (such as back pain, pain while urinating, pink/bloody urine).
  • Bottom line: I do not recommend medicines for weight loss.

I can make a good diet chart and exercise regimen for you if you would like to follow up, in which case you will have to get back to me with your details- your daily food routine, your work timings, your daily sleep cycle, the kind of exercises you prefer, etc.

I hope that answers your question. Revert back to a fitness expert online --> https://www.icliniq.com/ask-a-doctor-online/fitness-expert

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suneetha B S
Dr. Suneetha B S

Diabetology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

weight lossexercises

Ask your health query to a doctor online

Fitness Expert

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy